Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 75, NWS Buffalo, NY

July 10, 2007Lewis County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 10, 2007, 2:19 PM EDT for Lewis County, New York. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2007, 2:19 PM EDT (18:19 UTC)
Expired
Jul 10, 2007, 2:50 PM EDT
In force
31 min
Issued by
NWS Buffalo, NY
Area
Counties, with a storm outline in the text

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 31 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2432 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2432 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 101819
SVRBUF
NYC049-101915-
/O.NEW.KBUF.SV.W.0075.070710T1819Z-070710T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
219 PM EDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEWIS COUNTY IN CENTRAL NEW YORK

* UNTIL 315 PM EDT

* AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 5 MILES NORTH OF
  HIGHMARKET...OR ABOUT 14 MILES NORTHWEST OF BOONVILLE...AND MOVING
  NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TURIN BY 225 PM EDT...
  MARTINSBURG BY 230 PM EDT...

LAT...LON 4355 7552 4371 7562 4375 7553 4392 7515
      4388 7514 4378 7514 4377 7512 4367 7513
      4366 7511

$$

TJP
1 follow-up statement
000 
WWUS51 KBUF 101850
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
249 PM EDT TUE JUL 10 2007

NYC049-101859-
/O.CAN.KBUF.SV.W.0075.000000T0000Z-070710T1915Z/
LEWIS NY-
249 PM EDT TUE JUL 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR LEWIS COUNTY IS CANCELLED...

AT 249 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

HOWEVER...VERY HEAVY RAIN AND GUSTY WINDS ARE STILL POSSIBLE THROUGH 
315 PM EDT. 

LAT...LON 4355 7552 4371 7562 4375 7553 4392 7515
      4388 7514 4378 7514 4377 7512 4367 7513
      4366 7511

$$

TJP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:46 PM EDT, 33 minutes earlier.

Area forecast discussion, Jul 10, 1:46 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
146 PM EDT TUE JUL 10 2007

.SYNOPSIS...
HEAT AND HUMIDITY WILL BE THE RULE THROUGH TONIGHT BEFORE A COLD
FRONT USHERS IN A CHANGE TO COOLER WEATHER ON WEDNESDAY. THERE WILL
BE A RISK OF THUNDERSTORMS DURING THIS AFTERNOON AND EVENING ONCE
AGAIN...BUT A MORE CONCENTRATED AREA OF SHOWERS AND STORMS WILL
ACCOMPANY THE FRONTAL PASSAGE ON WEDNESDAY. COOLER DRIER AIR WILL
FOLLOW THURSDAY AND ON THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
REMNANT FRONTAL BOUNDARY THAT MOVED INTO THE AREA LAST NIGHT
CURRENTLY LIES ACROSS LAKE ONTARIO AND ACROSS PORTIONS OF CENTRAL
NEW YORK NORTH OF KSYR...THEN STRETCHES SOUTHEASTWARD INTO EASTERN
NY STATE. AS LOW PRESSURE OVER MINNESOTA DEEPENS AND LIFTS NORTHEAST
INTO ONTARIO PROVINCE THIS AFTERNOON...THIS BOUNDARY WILL BEGIN TO
SLOWLY MIGRATE BACK NORTH AS A WARM FRONT...EVENTUALLY CLEARING THE
AREA THIS EVENING.

AS WAS PREVIOUSLY MENTIONED IN THIS SPACE...THIS BOUNDARY WILL ACT
AS A FOCUSING POINT FOR CONVECTION THIS AFTERNOON
AND EVENING...ESPECIALLY FROM THE EASTERN FINGER LAKES NORTHWARD
WHERE TEMPERATURES OF U80S/L90S AND DEWPOINTS IN THE U60S WILL
LIKELY YIELD CAPES OF 2500 J/KG. WITH SUCH INSTABILITY
PRESENT...PRECIPITABLE WATER VALUES IN THE 1.75 TO 2 INCH RANGE AND
A SIGNIFICANT DRY LAYER EXPECTED ABOVE 700 MB...THERE WILL BE THE
POTENTIAL FOR WET MICROBURSTS IN THIS AREA. CURRENT FORECAST HAS
THIS POTENTIAL COVERED WELL WITH THE MENTION OF POSSIBLE DAMAGING
WINDS...SO HAVE LEFT THAT INTACT AND JUST UPPED POPS A BIT TO
INDICATE AN HIGHER PROBABILITY OF STORMS OVER THIS PARTICULAR
AREA...AS WELL AS BLEND IN A LITTLE BETTER WITH OUR SURROUNDING
OFFICES.

AS FOR THE REMAINDER OF THE AREA...IT WILL BE IN THE WARM SECTOR
TODAY...SO THE POTENTIAL FOR CONVECTION WILL BE SLIGHTLY LESS
THERE...BUT WILL STILL EXIST DUE TO THE POTENTIAL FOR LAKE BREEZES
TO INTERACT WITH INCREASING AFTERNOON HEAT AND HUMIDITY AND POP A
STORM OR TWO HERE AND THERE. HAVE THUS KEPT 30 POPS IN PLAY FOR THE
REMAINDER OF THE AREA THIS AFTERNOON...EVEN ACROSS NORTHERN ERIE
COUNTY WHERE A WEAKER LAKE BREEZE WILL PROVIDE LESS PROTECTION THAN
YESTERDAY.

WILL HOLD LOW CHANCE POPS INTO THIS EVENING TO COVER ANY LINGERING
CONVECTION...WHICH SHOULD DIE OUT FAIRLY QUICKLY WITH THE LOSS OF
HEATING.

OTHERWISE...THE BIG STORY WILL CONTINUE TO BE THE OPPRESSIVE HEAT
AND HUMIDITY. WITH MUCH WEAKER LAKE BREEZES TODAY...850 MB TEMPS OF
+19/+20C SHOULD YIELD HIGHS OF AT LEAST 90 AREAWIDE...WITH MID 90S
ACROSS THE NORMALLY WARMER PORTIONS OF THE GENESEE VALLEY AND FINGER
LAKES. WITH DEWPOINTS IN THE 65 TO 70 DEGREE RANGE...HEAT INDICIES
WILL BE IN THE 90S...AND COULD BRIEFLY TICKLE 100 FOR AN HOUR OR SO
ACROSS PORTIONS OF THE GENESEE VALLEY/FINGER LAKES THIS AFTERNOON.
THAT SAID...THIS WOULD NOT ENOUGH TO MEET HEAT ADVISORY CRITERIA.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
WEDNESDAY APPEARS TO BE OUR BEST POTENTIAL FOR WIDESPREAD SHOWERS
AND THUNDERSTORMS AS A WELL DEFINED UPPER LEVEL TROUGH DIGS ACROSS
THE GREAT LAKES REGION. A RESULTING SURFACE LOW MOVING ACROSS
EASTERN CANADA WILL SWING A COLD FRONT THROUGH ALL OF OUR FORECAST
AREA. AT THIS POINT THE WRF-NAM AND GFS ARE PRETTY MUCH IN AGREEMENT
WITH TIMING ALTHOUGH THE GFS IS FASTER IN ENDING THE SHOWER AND
THUNDERSTORM ACTIVITY FROM WEST TO EAST AFTER THE FRONT MOVES
THROUGH. WE WILL UP POPS TO CATEGORICAL FOR ALL ZONES BUT FAVOR
THE FASTER GFS TIMING. AFTER 6 PM WE WILL HAVE THE BACK EDGE OF
THE RAIN ALREADY OUT OF EVEN OUR MOST EASTERN ZONES. WEDNESDAY
NIGHT WILL BE A DRY ONE AND NOTICEABLY COOLER. 850 MB TEMPERATURES
ARE EXPECTED TO DROP TO ABOUT PLUS 6C BY THURSDAY MORNING WITH
SURFACE DEW POINTS DROPPING WELL THROUGH THE 50S AND EVEN INTO THE
UPPER 40S OVER SOME AREAS.

THURSDAY SHOULD BE A FINE...COMFORTABLY COOL DAY BUT ENERGY SWINGING
SOUTHEAST FROM A CENTRAL GREAT LAKES UPPER TROUGH MAY SET OFF SOME
LATE DAY SHOWERS. WE WILL NOT GO ANY HIGHER THAN THE 20 POPS THAT
ARE ALREADY IN THE GRIDS AT THIS TIME.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
FAIRLY PLEASANT SUMMER WX IN STORE THROUGH THIS PERIOD. WE DO HAVE
A GENERAL UPPER TROFFINESS TO START WHICH FLATTENS OUT BY EARLY
NEXT WEEK. AT THE SURFACE...JUST ONE FRONT DUE TO MOVE
THROUGH...HPC GRAPHICS INDICATE SUNDAY MORNING SO WILL GO WITH CHC
POPS FOR SAT NT/SUN...BUT NO WASHOUT. OTHERWISE...SFC RIDGING
SHOULD PROVIDE FOR A DRY DAY PRIOR TO THE FRONT ON SATURDAY WITH
850 MB TEMPS OF 10C OR SO SUPPORTING U70S/NR 80. A BIT COOLER
SUNDAY WITH SOME SHOWER THREAT...THEN ANOTHER SFC RIDGE MON/TUES
FOR DRY DAYS. TROFFING GENERALLY STAYS TO OUR NORTH BUT CLOSE
ENOUGH FOR SLGT CHC POPS EACH AFTERNOON. GFS 850 MB TEMPS SOAR TO
16-18C BY TUES AFTERNOON WHICH WOULD PRODUCE U80S/NR 90
MAXES...BUT FOLLOWED MORE CONSERVATIVE HPC LOW 80S FOR NOW.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A WARM AND UNSTABLE AIRMASS WILL CONTINUE IN PLACE UNTIL A COLD
FRONT MOVES ACROSS THE REGION WEDNESDAY. LAKE BREEZE BOUNDARIES
HAVE BECOME THE FOCUS FOR SOME THUNDERSTORM DEVELOPMENT ONCE AGAIN...BUT
PROBABLY NOT AFFECTING ANY MAJOR TAF LOCATIONS EXCEPT FOR POSSIBLY
KROC FOR A FEW HOURS THIS AFTERNOON. KBUF/KIAG AND KART WILL BE
SHADOWED BY THEIR RESPECTIVE LAKES FOR THE AFTERNOON. LOOK FOR
CONVECTION OVER AREAS EAST OF THE GENESEE VALLEY LATER THIS
AFTERNOON AND EARLY EVENING. THE MAIN TERMINALS WILL REMAIN VFR
THROUGH TONIGHT...ALTHOUGH POSSIBLY DROPPING TO MVFR IN HAZE LATER
TONIGHT AND EARLY WEDNESDAY.

CONDITIONS WILL DETERIORATE FROM WEST TO EAST DURING WEDNESDAY
WITH THE APPROACH AND PASSAGE OF THE COLD FRONT. LOOK FOR MVFR
CONDITIONS IN SHOWERS BY 14Z AT KBUF AND BY ABOUT 18-19Z AT KART.
THEY SHOULD LAST SEVERAL HOURS BEFORE IMPROVING LATER IN THE
AFTERNOON.

LOOKING FURTHER OUT IN TIME...HIGH PRESSURE WILL BRING A RETURN TO
VFR CONDITIONS AREAWIDE BY THURSDAY...WITH THE ONLY POSSIBLE
INTERRUPTIONS BEING A REDUCTION TO MVFR FOR A FEW HOURS FRIDAY
AND AGAIN SUNDAY WITH FRONTAL PASSAGES.

&&

.MARINE...
WINDS WILL REMAIN FAIRLY LIGHT INTO THE EVENING BEFORE TURNING
MODERATE SOUTHERLY LATER TONIGHT AND WEDNESDAY MORNING AHEAD OF THE
NEXT COLD FRONT. THEY WILL THEN SHIFT TO WESTERLY WEDNESDAY
AFTERNOON AND EVENING FOLLOWING THE FRONT...AND REMAIN LIGHT TO
MODERATE WESTERLY THURSDAY AND FRIDAY. SPEEDS SHOULD REMAIN BELOW
SMALL CRAFT THRESHOLD...ALTHOUGH ANY THUNDERSTORM COULD PRODUCE
LOCALLY STRONGER WINDS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR/SAGE
NEAR TERM...JJR/SAGE
SHORT TERM...SAGE
LONG TERM...SFM
AVIATION...SFM
MARINE...SFM
Hazardous weather outlook, Jul 10, 5:37 AM EDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
537 AM EDT TUE JUL 10 2007

NYZ001>003-010>013-019>021-085-110945-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
537 AM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-014-110945-
WAYNE-NORTHERN CAYUGA-ONTARIO-
537 AM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS ACCOMPANYING A COLD
FRONT WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ044-045-064-065-NYZ006>008-SLZ022-024-110945-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
OSWEGO-JEFFERSON-LEWIS-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
537 AM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO...
CENTRAL NEW YORK AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. DAMAGING WINDS OR LARGE HAIL ARE POSSIBLE IN ISOLATED
CELLS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
ACCOMPANYING A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LEZ020-040-041-061-LOZ042-043-062-063-110945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
537 AM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SAGE

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.